MAUDE Adverse Event Report: ROCHE DIAGNOSTICS COAGUCHEK ® XS SYSTEM; PROTHROMBIN TIME MONITOR

ROCHE DIAGNOSTICS COAGUCHEK ® XS SYSTEM; PROTHROMBIN TIME MONITOR
Catalog Number 04837738001
Medical Device Problem Code Device Difficult to Setup or Prepare (1487)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/18/2023
Type of Reportable Event Malfunction
Event or Problem Description
We received an allegation of "vastly different" results on a coaguchek xs meter.It was determined the patient had changed the batteries in the meter on (b)(6) 2023 and the units were not reset to inr; the results were in seconds (sec) unit of measure.The call agent assisted with resetting the meter to read in inr unit of measure.Discrepant results in inr from (b)(6) 2023 were identified.The result at 12:52 p.M.Using strip lot 68883822 (expiration 30-sep-2024) was 4.7 inr.The result at 3:54 p.M.With a different finger using strip lot 66283721 (expiration 30-jun-2024) was 2.8 inr.The patient¿s therapeutic range is 2 -3 inr with a testing frequency of every 2 weeks.
 
Additional Manufacturer Narrative
Section e3: occupation is patient/consumer the coaguchek xs test strip lot number was 68883822 with an expiration date of 30-sep-2024.The coaguchek xs test strip lot number was 66283721 with an expiration date of 30-jun-2024.All strip lots include the updated labeling and states: "caution: the coaguchek xs meter is pre-set to display results in the international normalized ratio (inr).The meter is also capable of displaying results in seconds (displayed on meter as sec) and % quick (displayed on meter as %q) (a measuring unit used mainly by healthcare professionals in europe).When testing for inr, you must confirm that the measured result is displayed in inr prior to using the result and whenever the date and time settings are modified.To reset the measuring unit to inr, follow the instructions in the testing a blood sample section of the coaguchek xs system user manual for self-testing, version 8.0 and higher or call the roche diagnostics technical service center at 1-800-428-4674 for assistance, if the result is displayed in %q or sec." on a regular basis, coaguchek strips of lots currently valid in the market are tested as part of routine retention testing and results have passed the internal inspection.The meter and test strips were requested for investigation.
 
Additional Manufacturer Narrative
The meter and test strip lot 68883822 were received for investigation where they were tested using retention controls.Level 1 testing results (qc range = 1.0 - 1.4 inr): qc 1: 1.3 inr.Level 2 testing results (qc range = 2.4 - 3.6 inr): qc 2: 2.8 inr.The obtained qc values were in the allowed range of the used combination strip and qc lot.All measurements were without error messages.The investigation did not identify a product problem.The cause of the event could not be determined.Sections d9 and h3 were updated.

Brand Name
COAGUCHEK ® XS SYSTEM
Common Device Name
PROTHROMBIN TIME MONITOR
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
ROCHE DIAGNOSTICS GMBH
sandhofer strasse 116
mannheim (baden-wurttemberg) 68305
GM   68305
Manufacturer Contact
amy nelson
9115 hague road
indianapolis, IN 46250
MDR Report Key18148454
Report Number1823260-2023-03623
Device Sequence Number6875305
Product Code GJS
UDI-Device Identifier00365702125100
UDI-Public00365702125100
Combination Product (Y/N)Y
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K062925
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 12/04/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Catalogue Number04837738001
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/18/2023
Supplement Date Received by Manufacturer11/30/2023
Initial Report FDA Received Date11/16/2023
Supplement Report FDA Received Date12/04/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DILT-XR; LISINOPRIL; METOPROLOL; UNSPECIFIED THYROID MEDICINE; WARFARIN
Patient Age83 YR
Patient SexFemale